ARLINGTON, Va. – On Sunday, June 27, the Arlington County Police Department investigated two fatal overdoses and one non-fatal overdose where the individual remains in critical condition. Based on the preliminary investigations, police suspect the overdoses are linked to heroin and prescription painkillers mixed with fentanyl. Due to the severity of these incidents, members of the public who may be affected by addiction or opioid use are urged to take steps to protect themselves and others through available resources in Arlington.
Signs of an Overdose
This is a dangerous and potentially life-threatening situation. If you observe someone experiencing the following overdose symptoms, call 9-1-1 immediately:
- Slow or shallow breathing
- Dizziness or confusion
- Cold or clammy skin
- Vomiting or gurgling
- Blue lips and/or fingernails
- Not responsive or sleeping and cannot be woken up
- Deep gurgling or rattling snore
Arlington County first responders have administered Nasal Naloxone (also known as Narcan®), a safe and effective medication that can reverse an overdose from prescription painkillers or heroin, 31 times in 2021. Narcan is available over the counter without a prescription. Arlingtonians can request free Narcan and REVIVE (Narcan) training by emailing the Department of Human Services.
Key Contact Information
- Emergency: 9-1-1
- DHS Substance Use Warm Line: 571-302-0327
- Report Information on Narcotics Distribution
Programs and Services
If you or someone you know is struggling with addiction, there are numerous treatment resources available in Arlington and through the Department of Human Services. Community members are also encouraged to prevent medication misuse or overdose by safely disposing of unused, unwanted or expired prescription medication in one of Arlington’s four permanent drug take-back boxes or by requesting a free deactivation bag.